Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 10, NWS Las Vegas, NV

February 3, 2023Clark County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Feb 3, 2023, 1:05 PM PST for Clark County, Nye County, Nevada; San Bernardino County, California. It took effect at Feb 5, 2023, 1:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2023, 1:05 PM PST (21:05 UTC)
In effect from
Feb 5, 2023, 1:00 AM PST
Expired
Feb 6, 2023, 7:00 AM PST
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2023-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2023-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WWUS75 KVEF 032105
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
105 PM PST Fri Feb 3 2023

CAZ523-524-NVZ019-041200-
/O.NEW.KVEF.WI.Y.0010.230205T1800Z-230206T0600Z/
Western Mojave Desert-Eastern Mojave Desert-Spring Mountains-
Red Rock Canyon-
Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, The Town Of Mt Charleston, and Red Rock Canyon
105 PM PST Fri Feb 3 2023

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...In California, Western Mojave Desert and Eastern 
  Mojave Desert. In Nevada, Spring Mountains-Red Rock Canyon.

* WHEN...From 10 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
6 follow-up statements
896 
WWUS75 KVEF 041030
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
230 AM PST Sat Feb 4 2023

NVZ017-020-022-042300-
/O.EXB.KVEF.WI.Y.0010.230205T0900Z-230206T0600Z/
Western Clark and Southern Nye County-Las Vegas Valley-
Southern Clark County-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
230 AM PST Sat Feb 4 2023

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Clark and Southern Nye County, Las Vegas 
  Valley and Southern Clark County.

* WHEN...From 1 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest of
  these winds are expected to occur west of Rainbow Boulevard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-524-NVZ019-042300-
/O.EXT.KVEF.WI.Y.0010.230205T0900Z-230206T0600Z/
Western Mojave Desert-Eastern Mojave Desert-Spring Mountains-
Red Rock Canyon-
Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, The Town Of Mt Charleston, and Red Rock Canyon
230 AM PST Sat Feb 4 2023

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...In California, Western Mojave Desert and Eastern 
  Mojave Desert. In Nevada, Spring Mountains-Red Rock Canyon.

* WHEN...From 1 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
491 
WWUS75 KVEF 042014
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1214 PM PST Sat Feb 4 2023

CAZ523-524-NVZ017-019-020-022-050900-
/O.CON.KVEF.WI.Y.0010.230205T0900Z-230206T0600Z/
Western Mojave Desert-Eastern Mojave Desert-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
1214 PM PST Sat Feb 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM PST
SUNDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 50
  mph expected.

* WHERE...In California, Western Mojave Desert and Eastern Mojave
  Desert. In Nevada, the Spring Mountains, Red Rock Canyon, 
  southern Nye County, Las Vegas Valley, southern Clark County, 
  and western Clark County.

* WHEN...From 1 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
408 
WWUS75 KVEF 050836
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1236 AM PST Sun Feb 5 2023

CAZ525-060300-
/O.EXB.KVEF.WI.Y.0010.230206T0300Z-230206T1500Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
1236 AM PST Sun Feb 5 2023

...WIND ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 7 AM PST MONDAY...

* WHAT...West-northwest winds 25 to 35 mph with gusts up to 60 
  mph expected.

* WHERE...Morongo Basin.

* WHEN...From 7 PM Sunday to 7 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-524-NVZ017-019-020-022-060300-
/O.CON.KVEF.WI.Y.0010.230205T0900Z-230206T0600Z/
Western Mojave Desert-Eastern Mojave Desert-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
1236 AM PST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...In California, Western Mojave Desert and Eastern 
  Mojave Desert. In Nevada, the Spring Mountains, Red Rock 
  Canyon, southern Nye County, Las Vegas Valley, southern Clark 
  County, and western Clark County.

* WHEN...From 1 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
112 
WWUS75 KVEF 060300
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
700 PM PST Sun Feb 5 2023

CAZ523-524-NVZ017-019-020-022-060600-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-230206T0600Z/
Western Mojave Desert-Eastern Mojave Desert-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
700 PM PST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...In California, Western Mojave Desert and Eastern 
  Mojave Desert. In Nevada, the Spring Mountains, Red Rock 
  Canyon, southern Nye County, Las Vegas Valley, southern Clark 
  County, and western Clark County.

* WHEN...From 1 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ525-061500-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-230206T1500Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
700 PM PST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY...

* WHAT...West-northwest winds 25 to 35 mph with gusts up to 60 
  mph expected.

* WHERE...Morongo Basin.

* WHEN...From 7 PM Sunday to 7 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
278 
WWUS75 KVEF 060546
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
946 PM PST Sun Feb 5 2023

CAZ523-524-NVZ017-019-020-022-060700-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-230206T0600Z/
Western Mojave Desert-Eastern Mojave Desert-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
946 PM PST Sun Feb 5 2023

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Locally strong winds will continue across the region this evening 
however, widespread advisory level winds are no longer expected.

$$

CAZ525-061500-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-230206T1500Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
946 PM PST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY...

* WHAT...West-northwest winds 25 to 35 mph with gusts up to 60 
  mph expected.

* WHERE...Morongo Basin.

* WHEN...Until 7 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
980 
WWUS75 KVEF 061433
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
633 AM PST Mon Feb 6 2023

CAZ525-061545-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-230206T1500Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
633 AM PST Mon Feb 6 2023

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

Locally breezy northwesterly winds will continue across the
Morongo Basin region today, but widespread advisory level winds
are no longer expected. 

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 3, 9:04 AM PST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 3, 9:04 AM PST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Las Vegas NV
904 AM PST Fri Feb 3 2023

.SYNOPSIS...High pressure over the area will provide dry conditions
along with warming temperatures into the weekend. A fast moving low
pressure system will drop in from the northwest Sunday into
Monday with gusty winds and cooler unsettled weather.

&&

.UPDATE...Tranquil weather is expected across the region today
with light winds, seasonal temperatures, and partly to mostly
cloudy skies. In Las Vegas, we should break out from the denser
cloud deck currently over southern Nevada by mid afternoon but
only briefly before a second deck rolls through late this
afternoon through about mid evening. Then skies clear out
completely for the overnight period. The forecast looks in good
shape so no updates this morning.

&&

.PREV DISCUSSION...1224 AM PST Fri Feb 3 2023...

.SHORT TERM...through Saturday.

Upper ridging will weaken over the next couple of days, but overall
we will continue to quiet weather into the weekend. Considerable
high clouds will spread over the area today which will temper high
temperatures just a bit with readings still remaining slightly below
normal. We should see fewer clouds on Saturday which will lead to
more sun and temperatures finally climbing to above normal readings
over most areas. Winds will not be a factor through Saturday with
most areas remaining at or below 10 mph.

.LONG TERM...Sunday through Early Next Week.

The main focus of the long term continues to be the prospect of a
shortwave passage from the Pacific, that will translate southeastward
across the SW CONUS. Latest QPF trends are a bit higher, but overall
trajectory keeps the spatial extent of QPF limited still to the
Sierra and minor amounts of the Owens Valley. That being said, the
higher QPF amounts in the Sierra does increase the possibility that
winter headlines will be needed for the eastern Sierra zone. Outside
of that area however, QPF amounts remain very minor for locations
such as Owens Valley, Esmeralda, Nye, and Lincoln counties, so no
expectations for any need for hazards at this time for those
locations or anything south.

The more notable effect of this shortwave looks to be wind related,
with both a potentially strong ridgetop wind event in Sierra and
other high terrain areas, but also for the desert valleys pre and
post-frontally. Winds were quite strong in the NBM population for
the Sierra crests and well above the EC/GEFS means so tempered
these, but elsewhere, NBM seemed to agree well with the median
outcomes across the Grand Ensemble. As such, would expect the need
for at least wind advisories for locations such as the Sierra, but
when this event moves into the hi-res domain, could incorporate more
of southern Nevada, Mohave and San Bernardino.

&&

.AVIATION...For Harry Reid...No operationally significant clouds,
winds, or weather expected through Saturday. Look for south
southwest winds each night, light east to northeast winds each day,
and high clouds passing overhead, thickest today. On Sunday,
southwest winds will increase, with gusts up to 30 knots by late in
the day, and clouds will thicken and lower, with ceilings possibly
as low as 8000 feet.

For the rest of southern Nevada, northwest Arizona and southeast
California...Northerly winds gusting 10 to 20 knots will persist in
the Colorado River Valley through Saturday, and southwest winds
gusting 30 to 40 knots can be expected over the Sierra crest, with
lighter winds elsewhere. No operationally significant clouds or
weather expected through Saturday. Chances for snow showers and
lower ceilings with terrain obscuration will spread into Esmeralda
and western Inyo counties Saturday night and into Nye, Lincoln,
northern Clark, and northern Mohave counties Sunday and Sunday night.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Salmen

SHORT TERM...Gorelow
LONG TERM...TB3
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 1:01 PM PSTWinter Weather AdvisoryVEFInyo57 hr

Nearby

Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.